We use cookies to ensure that we give you the best experience on our website Learn more

Home

Saved research

Submission

1 - DIGITAL INTOXICATIONS ATTENDED AT A SPANISH THIRD LEVEL HOSPITAL

Submitted

65 Views
0 Downloads
7 Saves

Presented at

ERC congress - Resuscitation 2018

-

Presentation

thumbnail

Abstract

Introduction: Digoxin is the oldest drug in cardiovascular medicine that is used in current clinical practice. The main indication is the control of heart rate in patients with atrial fibrillation and heart failure. The electrocardiographic sign of a digitalis toxicity is the curve descent of the ST segment. Objective: Detect acute poisoning by analytical values in serum of patients who have symptoms compatible with digital poisoning to reverse the effects as soon as possible. Method: Review of the clinical history of patients whose laboratory tests required the determination of digoxin during 2015. We established as a case, the patients who received digitalis treatment and had a compatible clinical or electrocardiographic sign. The venous blood samples were obtained in vacuum tubes without anticoagulants to avoid analytical interferences. The samples were processed in Cobas 6000 e501 (Roche Dignostics®) by the electrochemiluminescence immunoassay technique. Results: From a total of 1113 determinations of digoxin, 170 acute intoxications were identified (72 men and 98 women). It was established as a cut-off point for toxicity 2ng/mL. -Group 1 (n=112). Patients with mild clinical symptoms that presented gastrointestinal symptoms and plasma concentrations between 2-3ng/mL. -Group 2 (n=36). Plasma concentrations between 3-4ng/mL whose patients presented neurological signs of moderate intoxication with some cardiac pathology. -Group 3 (n=13). Patients with clinical and electrocardiographic signs, due to plasma concentrations of these drugs 4-5ng/mL. -Group 4 (n=10). Plasma concentrations> 5ng/mL. These patients have a severe clinical situation with cardiac arrhythmias that are the main cause of mortality, 4 patients required defibrillation for the reversion of the ventricular tachyarrhythmia. Conclusions: Digoxin concentrations should be interpreted in the clinical-pathological context of the patient and the quantification of this drug is performed routinely in most major laboratories because it is a cheap technique that does not require additional procedures to be automated.

Datasets

No datasets are available for this submission.

License

No license information is available for this submission.

Morressier

Company

Legal

Follow us

© Copyright 2020 Morressier GmbH. All rights reserved.

Morressier

© Copyright 2020 Morressier GmbH.
All rights reserved.